Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 24, 2011, 4:04 PM EDT for Collier County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2011, 4:04 PM EDT (20:04 UTC)
- Expired
- Jun 24, 2011, 4:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 85 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1859 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
688 WWUS82 KMFL 242004 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 404 PM EDT FRI JUN 24 2011 FLZ070-071-242030- INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL 404 PM EDT FRI JUN 24 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTHWESTERN BROWARD COUNTY EAST CENTRAL COLLIER COUNTY * UNTIL 430 PM EDT * AT 400 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES SOUTH OF MILE MARKER 60 ON ALLIGATOR ALLEY...AND WAS NEARLY STATIONARY. * THE STORM WILL AFFECT... MILE MARKER 60 ON ALLIGATOR ALLEY... AND SURROUNDING COMMUNITIES. FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2624 8089 2602 8086 2602 8125 2621 8124 TIME...MOT...LOC 2003Z 257DEG 6KT 2612 8105 $$ 85-GIBBS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 24, 2:51 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 24, 2:51 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 251 PM EDT FRI JUN 24 2011 .DISCUSSION...A WEAK RIDGE OF HIGH PRESSURE WILL CONTINUE TO EXTEND INTO SOUTH OR CENTRAL FL FROM THE ATLANTIC THROUGH THE WEEKEND. A MID TO UPPER LVL TROUGH WILL ALSO REMAIN OVER THE REGION INTO EARLY NEXT WEEK. THIS WILL KEEP S FL IN A LIGHT TO MODERATE SOUTH TO SOUTHEAST FLOW WITH SEA BREEZES AND OUTFLOW BOUNDARIES BEING THE MAIN CATALYST FOR CONVECTION UNDER STRONG DIURNAL HEATING. CONDITIONS WILL REMAIN MOIST WITH PWATS AT OR NEAR 2" FOR THE NEXT FEW DAYS, AND WITH VERY LITTLE TO NO CONVECTIVE INHIBITION SCT TO NUM STORMS CAN BE EXPECTED EACH AFTERNOON OVER THE MAINLAND WITH SCT SHRA/TSRA OVER THE COASTAL WATERS EACH NIGHT AND MORNING. LIGHT WINDS THROUGH THE LOWEST 10KFT WILL ALSO LEAD TO A CHANCE OF WATERSPOUTS AGAIN SAT MORNING. INTO THE EXTENDED...NEAR CLIMO/SCT POPS EACH AFTERNOON WITH WARM AND MUGGY CONDITIONS FORECAST EACH DAY INTO MID TO LATE WEEK. HOWEVER THE ECMWF AND GFS DOES INDICATE A SLIGHTLY DRIER PATTERN INTO LATE NEXT WEEK AS AN UPPER LVL RIDGE (DIFFERENT STRENGTHS IN DIFFERENT MODELS) BUILDS INTO THE AREA. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS HAVE STARTED TO DEVELOP ACROSS INTERIOR SECTIONS OF SOUTH FLORIDA AS WELL AS KAPF. THESE THUNDERSTORMS WILL CONTINUE THROUGHOUT THIS AFTERNOON INTO THIS EVENING. SOME OF THESE THUNDERSTORMS WILL ALSO AFFECT THE EAST COAST TERMINALS SO VCTS WAS LEFT IN THROUGH THE EARLY EVENING HOURS. WINDS SPEEDS WILL REMAIN BETWEEN 10 TO 15 KNOTS THIS AFTERNOON OUT OF THE SOUTH SOUTHEAST BEFORE DIMINISHING THIS EVENING. WIND SPEEDS WILL THEN INCREASE AGAIN LATE SATURDAY MORNING WITH SCATTERED SHOWERS AND THUNDERSTORMS RETURNING AS WELL ALONG THE EAST AND WEST COAST SEA BREEZES. /CWC && .MARINE...A LIGHT TO MODERATE SOUTH TO SOUTHEAST FLOW IS EXPECTED TO REMAIN OVER THE AREA THROUGH THE PERIOD AS AN ATLANTIC RIDGE OF HIGH PRESSURE EXTENDS INTO THE PALM BEACHES AND LAKE REGION OR TO POINTS NORTH. AS THE RIDGE BUILDS NORTH OF SOUTH FLORIDA WINDS WILL INC INTO THE 10 TO 15KT RANGE NEXT WEEK WHICH WILL CAUSE SEAS TO BUILD SLIGHTLY. && .FIRE WEATHER...RH VALUES WILL REMAIN OUT OF CRITICAL LVLS THOUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 80 90 80 89 / 40 60 40 50 FORT LAUDERDALE 80 90 79 89 / 40 60 30 40 MIAMI 80 91 79 89 / 40 50 30 50 NAPLES 75 91 75 92 / 30 50 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...04/AT AVIATION/RADAR/FIRE...55/CWC
Hazardous weather outlook, Jun 24, 2:08 PM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 208 PM EDT FRI JUN 24 2011 FLZ063-066>075-168-172>174-250400- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 208 PM EDT FRI JUN 24 2011 ...FREQUENT LIGHTNING/TORRENTIAL RAIN/GUSTY WIND POTENTIAL IN THUNDERSTORMS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...REST OF TODAY AND TONIGHT THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE FORECAST TO DEVELOP TODAY...FOCUSED OVER THE INTERIOR WITH SCATTERED THUNDERSTORMS ALONG THE COASTS. A FEW OF THE THUNDERSTORMS WILL LIKELY PRODUCE FREQUENT LIGHTNING STRIKES...TORRENTIAL RAINFALL...AND GUSTY WINDS. WIND: STRONG WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE IN THE STRONGEST THUNDERSTORMS TODAY. FLOODING: A FEW THUNDERSTORMS WILL PRODUCE TORRENTIAL RAINFALL...AND DUE TO SLOW MOVEMENT OF THE STORMS TODAY...STREET FLOODING AND FLOODING OF LOW LYING AREAS WILL BE POSSIBLE. RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS AT THE LOCAL ATLANTIC BEACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY...WITH THE PRIMARY RISK BEING LIGHTNING STRIKES...GUSTY WINDS AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 24, 3:39 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 339 PM EDT FRI JUN 24 2011 FLZ071-073-242015- INLAND BROWARD COUNTY FL INLAND MIAMI-DADE COUNTY FL 339 PM EDT FRI JUN 24 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN BROWARD COUNTY EXTREME NORTHWESTERN MIAMI-DADE COUNTY * UNTIL 415 PM EDT * AT 336 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF MICCOSUKEE SERVICE PLAZA...AND MOVING NORTHEAST AT 5 MPH. * THE STORM WILL AFFECT... RURAL SOUTHWESTERN BROWARD COUNTY AND SURROUNDING COMMUNITIES. FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2618 8084 2616 8054 2594 8066 2596 8087 TIME...MOT...LOC 1939Z 208DEG 4KT 2601 8076 85-GIBBS
Special weather statement, Jun 24, 3:50 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 350 PM EDT FRI JUN 24 2011 FLZ073-074-242015- INLAND MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL 350 PM EDT FRI JUN 24 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MIAMI-DADE COUNTY * UNTIL 415 PM EDT * AT 342 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR THE HAMMOCKS...AND MOVING NORTHEAST AT 5 MPH. * THE STORM WILL AFFECT... INTERSECTION KROME AND KENDALL DRIVE... THE HAMMOCKS... AND SURROUNDING COMMUNITIES. FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2575 8049 2569 8033 2553 8047 2561 8057 TIME...MOT...LOC 1949Z 243DEG 5KT 2564 8045 85-GIBBS
Local storm report, Jun 24, 3:58 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
358 PM EDT FRI JUN 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND GST CORAL SPRINGS 26.27N 80.27W
06/24/2011 E50 MPH BROWARD FL PUBLIC
AT 352 PM EDT...A MEMBER OF THE PUBLIC ON UNIVERSITY
DRIVE IN CORAL SPRINGS REPORTED ESTIMATED WIND SPEEDS OF
50 MPH.
&&
ROSSSpecial weather statement, Jun 24, 3:58 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 358 PM EDT FRI JUN 24 2011 FLZ067-068-071-072-242030- INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL 358 PM EDT FRI JUN 24 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN BROWARD COUNTY SOUTHEASTERN PALM BEACH COUNTY * UNTIL 430 PM EDT * AT 354 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR CORAL SPRINGS...AND MOVING NORTH AT 5 MPH. * THE STORM WILL AFFECT... MARGATE... CORAL SPRINGS... COCONUT CREEK... PARKLAND... AND SURROUNDING COMMUNITIES. FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2640 8029 2638 8012 2615 8022 2620 8035 TIME...MOT...LOC 1958Z 196DEG 5KT 2625 8026 85-GIBBS
Local storm report, Jun 24, 4:03 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
403 PM EDT FRI JUN 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST SAWGRASS MILLS MALL 26.15N 80.32W
06/24/2011 E50 MPH BROWARD FL TRAINED SPOTTER
AT 340 PM EDT...A TRAINED SPOTTER AT THE SAWGRASS MILLS
MALL REPORTED ESTIMATED WIND SPEEDS OF 40 TO 50 MPH.
&&
ROSSSpecial weather statement, Jun 24, 4:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 404 PM EDT FRI JUN 24 2011 FLZ070-071-242030- INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL 404 PM EDT FRI JUN 24 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTHWESTERN BROWARD COUNTY EAST CENTRAL COLLIER COUNTY * UNTIL 430 PM EDT * AT 400 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES SOUTH OF MILE MARKER 60 ON ALLIGATOR ALLEY...AND WAS NEARLY STATIONARY. * THE STORM WILL AFFECT... MILE MARKER 60 ON ALLIGATOR ALLEY... AND SURROUNDING COMMUNITIES. FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2624 8089 2602 8086 2602 8125 2621 8124 TIME...MOT...LOC 2003Z 257DEG 6KT 2612 8105 85-GIBBS
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:42 AM EDT | Special Marine Warning | MFL | 39 min | |
| Jun 24, 9:03 AM EDT | Special Marine Warning | MFL | 27 min | |
| Jun 24, 9:15 AM EDT | Special Weather Statement | MFL | Miami-Dade | 30 min |
| Jun 24, 9:28 AM EDT | Special Marine Warning | MFL | 32 min | |
| Jun 24, 9:58 AM EDT | Special Marine Warning | MFL | 47 min | |
| Jun 24, 10:48 AM EDT | Special Marine Warning | MFL | 57 min | |
| Jun 24, 2:35 PM EDT | Special Weather Statement | MFL | Miami-Dade | 25 min |
| Jun 24, 2:39 PM EDT | Special Weather Statement | MFL | Palm Beach | 36 min |
| Jun 24, 2:43 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 32 min |
| Jun 24, 3:18 PM EDT | Special Weather Statement | MFL | Broward | 27 min |
| Jun 24, 3:36 PM EDT | Special Weather Statement | MFL | Palm Beach | 24 min |
| Jun 24, 3:39 PM EDT | Special Weather Statement | MFL | Broward | 36 min |
| Jun 24, 3:50 PM EDT | Special Weather Statement | MFL | Miami-Dade | 25 min |
| Jun 24, 3:58 PM EDT | Special Weather Statement | MFL | Broward | 32 min |
| Jun 24, 4:07 PM EDT | Special Weather Statement | MFL | Palm Beach | 23 min |
| Jun 24, 4:32 PM EDT | Special Marine Warning | MFL | 28 min | |
| Jun 24, 4:36 PM EDT | Special Weather Statement | MFL | Palm Beach | 24 min |
| Jun 24, 4:38 PM EDT | Special Weather Statement | MFL | Collier | 37 min |
| Jun 24, 5:13 PM EDT | Special Marine Warning | MFL | 32 min | |
| Jun 24, 5:33 PM EDT | Special Weather Statement | MFL | Hendry | 42 min |
| Jun 24, 6:29 PM EDT | Special Weather Statement | MFL | Glades | 31 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.